Alert archive / Minnesota / Cold Weather Advisories in 2026
Cold Weather Advisory 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this cold weather advisory at Jan 22, 2026, 9:46 AM CST for 42 counties in Minnesota; 9 counties in Wisconsin. It took effect at Jan 23, 2026, 12:00 PM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2026, 9:46 AM CST (15:46 UTC)
- In effect from
- Jan 23, 2026, 12:00 PM CST
- Expired
- Jan 24, 2026, 9:00 AM CST
- In force
- 21 hr
- Issued by
- NWS Twin Cities, MN
All 51 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
447 WWUS73 KMPX 221546 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 946 AM CST Thu Jan 22 2026 MNZ041>045-047>050-231215- /O.UPG.KMPX.EC.A.0001.260123T1800Z-260124T1800Z/ /O.NEW.KMPX.CW.Y.0002.260123T1800Z-260124T0600Z/ /O.EXT.KMPX.EC.W.0001.260122T2100Z-260123T1800Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton- Including the cities of Little Falls, Princeton, Morris, St Cloud, Mora, Sauk Rapids, Alexandria, Glenwood, and Long Prairie 946 AM CST Thu Jan 22 2026 ...EXTREME COLD WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON CST FRIDAY... ...COLD WEATHER ADVISORY IN EFFECT FROM NOON FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...For the Extreme Cold Warning, dangerously cold wind chills of 40 to 50 below expected. For the Cold Weather Advisory, dangerously cold wind chills as low as 40 below expected. * WHERE...Benton, Morrison, Stearns, Todd, Kanabec, Mille Lacs, Douglas, Pope, and Stevens Counties. * WHEN...For the Extreme Cold Warning, from 3 PM this afternoon to noon CST Friday. For the Cold Weather Advisory, from noon Friday to midnight CST Friday Night. * IMPACTS...The dangerously cold wind chills as low as 50 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. Keep pets indoors as much as possible. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ051>070-WIZ014>016-023-231215- /O.UPG.KMPX.EC.A.0001.260123T1800Z-260124T1800Z/ /O.NEW.KMPX.CW.Y.0002.260123T1800Z-260124T0600Z/ /O.EXT.KMPX.EC.W.0001.260123T0000Z-260123T1800Z/ Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-Kandiyohi- Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-Yellow Medicine- Renville-McLeod-Sibley-Carver-Scott-Dakota-Polk-Barron-Rusk-St. Croix- Including the cities of St Paul, Victoria, Blaine, Granite Falls, Center City, Minneapolis, Willmar, Montevideo, Cambridge, Olivia, Rice Lake, Osceola, Gaylord, Ladysmith, Chanhassen, Madison, Hutchinson, Benson, Hastings, Shakopee, Chaska, Stillwater, Litchfield, Monticello, Hudson, and Elk River 946 AM CST Thu Jan 22 2026 ...EXTREME COLD WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO NOON CST FRIDAY... ...COLD WEATHER ADVISORY IN EFFECT FROM NOON FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...For the Extreme Cold Warning, dangerously cold wind chills as low as 45 below expected. For the Cold Weather Advisory, dangerously cold wind chills as low as 35 below expected. * WHERE...Portions of central, east central, and west central Minnesota and northwest and west central Wisconsin. * WHEN...For the Extreme Cold Warning, from 6 PM this evening to noon CST Friday. For the Cold Weather Advisory, from noon Friday to midnight CST Friday Night. * IMPACTS...The dangerously cold wind chills as low as 45 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. Keep pets indoors as much as possible. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ073>078-082>085-091>093-WIZ024>028-231215- /O.UPG.KMPX.EC.A.0001.260123T1800Z-260124T1800Z/ /O.NEW.KMPX.CW.Y.0002.260123T1800Z-260124T0600Z/ /O.CON.KMPX.EC.W.0001.260123T0300Z-260123T1800Z/ Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Pierce-Dunn-Pepin-Chippewa- Eau Claire- Including the cities of Redwood Falls, Menomonie, St Peter, Blue Earth, Waseca, Durand, New Ulm, Owatonna, Mankato, Albert Lea, Faribault, St James, River Falls, Fairmont, Chippewa Falls, Eau Claire, Red Wing, and Le Sueur 946 AM CST Thu Jan 22 2026 ...EXTREME COLD WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST FRIDAY... ...COLD WEATHER ADVISORY IN EFFECT FROM NOON FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...For the Extreme Cold Warning, dangerously cold wind chills as low as 45 below expected. For the Cold Weather Advisory, dangerously cold wind chills as low as 35 below expected. * WHERE...Portions of south central, southeast, and southwest Minnesota and west central Wisconsin. * WHEN...For the Extreme Cold Warning, from 9 PM this evening to noon CST Friday. For the Cold Weather Advisory, from noon Friday to midnight CST Friday Night. * IMPACTS...The dangerously cold wind chills as low as 45 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. Keep pets indoors as much as possible. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ BPH
6 follow-up statements
382 WWUS73 KMPX 230843 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 243 AM CST Fri Jan 23 2026 MNZ041>045-047>050-232045- /O.CON.KMPX.EC.W.0001.000000T0000Z-260123T1800Z/ /O.CON.KMPX.CW.Y.0002.260123T1800Z-260124T0600Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton- Including the cities of Alexandria, Long Prairie, St Cloud, Mora, Little Falls, Glenwood, Morris, Princeton, and Sauk Rapids 243 AM CST Fri Jan 23 2026 ...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... * WHAT...For the Extreme Cold Warning, dangerously cold wind chills of 40 to 50 below expected. For the Cold Weather Advisory, dangerously cold wind chills as low as 40 below expected. * WHERE...Benton, Morrison, Stearns, Todd, Kanabec, Mille Lacs, Douglas, Pope, and Stevens Counties. * WHEN...For the Extreme Cold Warning, until noon CST today. For the Cold Weather Advisory, from noon today to midnight CST tonight. * IMPACTS...The dangerously cold wind chills as low as 50 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. Keep pets indoors as much as possible. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ051>070-WIZ014>016-023-232045- /O.CON.KMPX.EC.W.0001.000000T0000Z-260123T1800Z/ /O.CON.KMPX.CW.Y.0002.260123T1800Z-260124T0600Z/ Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-Kandiyohi- Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-Yellow Medicine- Renville-McLeod-Sibley-Carver-Scott-Dakota-Polk-Barron-Rusk-St. Croix- Including the cities of Hastings, Litchfield, Elk River, Montevideo, Olivia, Chaska, Ladysmith, Center City, Gaylord, Victoria, Blaine, St Paul, Benson, Hutchinson, Granite Falls, Chanhassen, Willmar, Osceola, Hudson, Minneapolis, Madison, Cambridge, Rice Lake, Shakopee, Stillwater, and Monticello 243 AM CST Fri Jan 23 2026 ...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... * WHAT...For the Extreme Cold Warning, dangerously cold wind chills as low as 45 below expected. For the Cold Weather Advisory, dangerously cold wind chills as low as 35 below expected. * WHERE...Portions of central, east central, and west central Minnesota and northwest and west central Wisconsin. * WHEN...For the Extreme Cold Warning, until noon CST today. For the Cold Weather Advisory, from noon today to midnight CST tonight. * IMPACTS...The dangerously cold wind chills as low as 45 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. Keep pets indoors as much as possible. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ073>078-082>085-091>093-WIZ024>028-232045- /O.CON.KMPX.EC.W.0001.000000T0000Z-260123T1800Z/ /O.CON.KMPX.CW.Y.0002.260123T1800Z-260124T0600Z/ Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Pierce-Dunn-Pepin-Chippewa- Eau Claire- Including the cities of River Falls, St James, Fairmont, Le Sueur, Redwood Falls, Owatonna, Menomonie, Durand, Chippewa Falls, Faribault, New Ulm, Eau Claire, Waseca, St Peter, Red Wing, Mankato, Albert Lea, and Blue Earth 243 AM CST Fri Jan 23 2026 ...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... * WHAT...For the Extreme Cold Warning, dangerously cold wind chills as low as 45 below expected. For the Cold Weather Advisory, dangerously cold wind chills as low as 35 below expected. * WHERE...Portions of south central, southeast, and southwest Minnesota and west central Wisconsin. * WHEN...For the Extreme Cold Warning, until noon CST today. For the Cold Weather Advisory, from noon today to midnight CST tonight. * IMPACTS...The dangerously cold wind chills as low as 45 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. Keep pets indoors as much as possible. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Dunleavy
192 WWUS73 KMPX 231746 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1146 AM CST Fri Jan 23 2026 MNZ041>045-050-052-053-WIZ014>016-023-025-027-028-240600- /O.EXP.KMPX.EC.W.0001.000000T0000Z-260123T1800Z/ /O.EXT.KMPX.CW.Y.0002.260123T1800Z-260124T1500Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Benton-Isanti-Chisago- Polk-Barron-Rusk-St. Croix-Dunn-Chippewa-Eau Claire- Including the cities of Ladysmith, Rice Lake, Cambridge, Princeton, Long Prairie, Mora, Center City, Osceola, Eau Claire, Menomonie, Sauk Rapids, Little Falls, Alexandria, Hudson, and Chippewa Falls 1146 AM CST Fri Jan 23 2026 ...COLD WEATHER ADVISORY NOW IN EFFECT UNTIL 9 AM CST SATURDAY... ...EXTREME COLD WARNING WILL EXPIRE AT NOON CST TODAY... * WHAT...Very cold wind chills as low as 35 below expected today. Air temperatures of 25 to 30 below zero expected tonight. * WHERE...In Minnesota, Benton, Morrison, Todd, Chisago, Isanti, Kanabec, Mille Lacs, and Douglas Counties. In Wisconsin, Barron, Polk, Rusk, Chippewa, Dunn, Eau Claire, and St. Croix Counties. * WHEN...Until 9 AM CST Saturday. * IMPACTS...Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. The dangerously cold wind chills as low as 35 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ047>049-051-054>070-073>078-082>085-091>093-WIZ024-026-240600- /O.EXP.KMPX.EC.W.0001.000000T0000Z-260123T1800Z/ /O.CON.KMPX.CW.Y.0002.260123T1800Z-260124T0600Z/ Stevens-Pope-Stearns-Sherburne-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-Redwood- Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca- Steele-Martin-Faribault-Freeborn-Pierce-Pepin- Including the cities of Fairmont, Blaine, Redwood Falls, Durand, River Falls, Waseca, Montevideo, Hastings, Red Wing, Gaylord, Le Sueur, Benson, Hutchinson, New Ulm, Madison, Mankato, Olivia, Granite Falls, Litchfield, Stillwater, Chanhassen, Morris, Elk River, Monticello, St Paul, Chaska, Shakopee, St James, Blue Earth, Albert Lea, St Peter, Faribault, St Cloud, Victoria, Glenwood, Willmar, Minneapolis, and Owatonna 1146 AM CST Fri Jan 23 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...EXTREME COLD WARNING WILL EXPIRE AT NOON CST TODAY... * WHAT...Very cold wind chills as low as 30 below expected. * WHERE...Portions of central, east central, south central, southeast, southwest, and west central Minnesota and west central Wisconsin. * WHEN...Until midnight CST tonight. * IMPACTS...The cold wind chills as low as 35 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Borghoff
881 WWUS73 KMPX 231948 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 148 PM CST Fri Jan 23 2026 MNZ047-048-054>056-064-073-240800- /O.EXT.KMPX.CW.Y.0002.000000T0000Z-260124T1500Z/ Stevens-Pope-Lac Qui Parle-Swift-Chippewa-Yellow Medicine-Redwood- Including the cities of Granite Falls, Redwood Falls, Benson, Morris, Montevideo, Madison, and Glenwood 148 PM CST Fri Jan 23 2026 ...COLD WEATHER ADVISORY NOW IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...Very cold wind chills as low as 35 below expected. * WHERE...Redwood, Chippewa, Lac Qui Parle, Pope, Stevens, Swift, and Yellow Medicine Counties. * WHEN...Until 9 AM CST Saturday. * IMPACTS...The cold wind chills as low as 35 below zero could cause frostbite on exposed skin in as little as 10 minutes. Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ041>045-050-052-053-WIZ014>016-023-025-027-028-240800- /O.CON.KMPX.CW.Y.0002.000000T0000Z-260124T1500Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Benton-Isanti-Chisago- Polk-Barron-Rusk-St. Croix-Dunn-Chippewa-Eau Claire- Including the cities of Ladysmith, Rice Lake, Cambridge, Princeton, Long Prairie, Mora, Center City, Osceola, Eau Claire, Menomonie, Sauk Rapids, Little Falls, Alexandria, Hudson, and Chippewa Falls 148 PM CST Fri Jan 23 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...Very cold wind chills as low as 30 below expected today. Air temperatures of 26 to 31 below zero expected tonight. * WHERE...In Minnesota, Benton, Morrison, Todd, Chisago, Isanti, Kanabec, Mille Lacs, and Douglas Counties. In Wisconsin, Barron, Polk, Rusk, Chippewa, Dunn, Eau Claire, and St. Croix Counties. * WHEN...Until 9 AM CST Saturday. * IMPACTS...The dangerously cold wind chills as low as 35 below zero could cause frostbite on exposed skin in as little as 10 minutes. Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ049-051-057>063-065>070-074>078-082>085-091>093-WIZ024-026-240600- /O.CON.KMPX.CW.Y.0002.000000T0000Z-260124T0600Z/ Stearns-Sherburne-Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey- Washington-Renville-McLeod-Sibley-Carver-Scott-Dakota-Brown-Nicollet- Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca-Steele-Martin- Faribault-Freeborn-Pierce-Pepin- Including the cities of Fairmont, Blaine, Durand, River Falls, Waseca, Red Wing, Gaylord, Le Sueur, Hutchinson, New Ulm, Mankato, Olivia, Litchfield, Stillwater, Chanhassen, Owatonna, Elk River, Monticello, Chaska, Shakopee, St Paul, St James, Blue Earth, Albert Lea, St Peter, Faribault, Hastings, Victoria, Willmar, Minneapolis, and St Cloud 148 PM CST Fri Jan 23 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Very cold wind chills as low as 30 below. * WHERE...Portions of central, east central, south central, and southeast Minnesota and west central Wisconsin. * WHEN...Until midnight CST tonight. * IMPACTS...The cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 10 minutes. Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Borghoff
243 WWUS73 KMPX 240824 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 224 AM CST Sat Jan 24 2026 MNZ041-047-048-054>056-064-073-241500- /O.CON.KMPX.CW.Y.0002.000000T0000Z-260124T1500Z/ Douglas-Stevens-Pope-Lac Qui Parle-Swift-Chippewa-Yellow Medicine- Redwood- Including the cities of Glenwood, Madison, Granite Falls, Morris, Redwood Falls, Benson, Alexandria, and Montevideo 224 AM CST Sat Jan 24 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills as low as 35 below expected. * WHERE...Redwood, Chippewa, Douglas, Lac Qui Parle, Pope, Stevens, Swift, and Yellow Medicine Counties. * WHEN...Until 9 AM CST this morning. * IMPACTS...The dangerously cold wind chills as low as 35 below zero could cause frostbite on exposed skin in as little as 10 minutes. Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ042>045-050-052-053-WIZ014>016-023-025-027-028-241500- /O.CON.KMPX.CW.Y.0002.000000T0000Z-260124T1500Z/ Todd-Morrison-Mille Lacs-Kanabec-Benton-Isanti-Chisago-Polk- Barron-Rusk-St. Croix-Dunn-Chippewa-Eau Claire- Including the cities of Menomonie, Osceola, Ladysmith, Chippewa Falls, Cambridge, Princeton, Little Falls, Sauk Rapids, Center City, Mora, Rice Lake, Long Prairie, Hudson, and Eau Claire 224 AM CST Sat Jan 24 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills as low as 30 below expected today. Air temperatures of 26 to 31 below zero expected tonight. * WHERE...In Minnesota, Benton, Morrison, Todd, Chisago, Isanti, Kanabec, and Mille Lacs Counties. In Wisconsin, Barron, Polk, Rusk, Chippewa, Dunn, Eau Claire, and St. Croix Counties. * WHEN...Until 9 AM CST this morning. * IMPACTS...The dangerously cold wind chills as low as 35 below zero could cause frostbite on exposed skin in as little as 10 minutes. Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Dunleavy
311 WWUS73 KMPX 241326 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 726 AM CST Sat Jan 24 2026 MNZ041-047-048-054>056-064-073-241500- /O.CON.KMPX.CW.Y.0002.000000T0000Z-260124T1500Z/ Douglas-Stevens-Pope-Lac Qui Parle-Swift-Chippewa-Yellow Medicine- Redwood- Including the cities of Granite Falls, Redwood Falls, Morris, Glenwood, Benson, Alexandria, Montevideo, and Madison 726 AM CST Sat Jan 24 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills as low as 38 below. * WHERE...Redwood, Chippewa, Douglas, Lac Qui Parle, Pope, Stevens, Swift, and Yellow Medicine Counties. * WHEN...Until 9 AM CST this morning. * IMPACTS...The dangerously cold wind chills as low as 40 below zero could cause frostbite on exposed skin in as little as 10 minutes. Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ042>045-050-052-053-WIZ014>016-023-025-027-028-241500- /O.CON.KMPX.CW.Y.0002.000000T0000Z-260124T1500Z/ Todd-Morrison-Mille Lacs-Kanabec-Benton-Isanti-Chisago-Polk- Barron-Rusk-St. Croix-Dunn-Chippewa-Eau Claire- Including the cities of Ladysmith, Rice Lake, Sauk Rapids, Osceola, Chippewa Falls, Princeton, Menomonie, Little Falls, Eau Claire, Center City, Hudson, Mora, Long Prairie, and Cambridge 726 AM CST Sat Jan 24 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold temperatures as low as 33 below. * WHERE...In Minnesota, Benton, Morrison, Todd, Chisago, Isanti, Kanabec, and Mille Lacs Counties. In Wisconsin, Barron, Polk, Rusk, Chippewa, Dunn, Eau Claire, and St. Croix Counties. * WHEN...Until 9 AM CST this morning. * IMPACTS...Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Borghoff
673 WWUS73 KMPX 241501 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 901 AM CST Sat Jan 24 2026 MNZ041>045-047-048-050-052>056-064-073-WIZ014>016-023-025-027-028- 241615- /O.EXP.KMPX.CW.Y.0002.000000T0000Z-260124T1500Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Benton- Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-Yellow Medicine- Redwood-Polk-Barron-Rusk-St. Croix-Dunn-Chippewa-Eau Claire- Including the cities of Morris, Menomonie, Center City, Long Prairie, Cambridge, Ladysmith, Osceola, Alexandria, Montevideo, Chippewa Falls, Little Falls, Benson, Hudson, Granite Falls, Redwood Falls, Rice Lake, Sauk Rapids, Princeton, Glenwood, Eau Claire, Mora, and Madison 901 AM CST Sat Jan 24 2026 ...COLD WEATHER ADVISORY HAS EXPIRED... Temperatures will improve quickly this morning while winds remain light. Therefore, the advisory was allowed to expire. $$ Borghoff
What forecasters said that day
The local office's own words before this cold weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this cold weather advisory went out at Jan 22, 5:32 AM CST, 4 hours 14 minutes earlier. Its key messages:
- Intermittent flurries today with blustery winds will lead to blowing snow in areas that picked up fresh snowfall yesterday.
- Temperatures will drop quickly this evening and overnight, with dangerous wind chills dropping into the 40s below zero area-wide by early Friday morning. Temperatures don't reach above 0 again until Sunday.
- Quiet and cold through most of next week with only minor snow chances.
Area forecast discussion, Jan 22, 5:32 AM CST, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
532 AM CST Thu Jan 22 2026
.KEY MESSAGES...
- Intermittent flurries today with blustery winds will lead to
blowing snow in areas that picked up fresh snowfall yesterday.
- Temperatures will drop quickly this evening and overnight, with
dangerous wind chills dropping into the 40s below zero area-wide by
early Friday morning. Temperatures don't reach above 0 again until
Sunday.
- Quiet and cold through most of next week with only minor snow
chances.
&&
.DISCUSSION...
Issued at 259 AM CST Thu Jan 22 2026
A recurring theme this morning amidst the cold lower atmosphere is
some snowflakes being squeezed out of what has been a sporadic train
of stratus clouds, with a few sites reporting around 3 mile
visibility at the lowest. This is not expected to stop during the
day today as any low level cloud cover should be able to produce
flurries that result in a dusting at the most, with winds once again
increasing to cause blowing snow from what fell yesterday in
addition to whatever flurries fall today. Significant visibility
reductions are unlikely and this will be more of a nuisance than
anything truly impactful, but it may be worth giving yourself an
extra few minutes this morning on your drive to work or school. The
next stage of our system intensifies later this evening and
overnight into tomorrow as strong northerly flow within the
troposphere will result in a significant pool of cold arctic air
flowing into the region, with surface to 850mb temperatures colder
than anything we have seen for at least a few years. By the early
morning tomorrow surface temperatures will have dropped into the 20s
below zero Fahrenheit which in addition to winds around 10mph out of
the northwest will result in wind chills dropping into the 40s below
zero for the entire MPX coverage area and much of the surrounding
area as well. A strong surface high will ride the northerly flow
into the region and lock in the cold air for a couple of days,
however weaker winds will result in 'warmer' wind chills generally
in the 20s below zero by Friday night into Saturday morning. Right
now, we are still carrying the Extreme Cold Warning through midday
Friday and an Extreme Cold Watch afterwards as there is still some
lingering uncertainty mainly regarding cloud cover and how low air
temperatures drop Friday night. Right now, given the weaker winds
and chance for cloud cover, it seems most likely that the Watch
would be converted to a Cold Weather Advisory into Saturday, but we
will leave that up to the day shift assuming better confidence as we
get a bit closer.
Beyond the short term cold, the rest of the period will still be
much colder than normal, however other forms of sensible weather
will largely be absent with a couple of weak snow/flurry chances
through the end of next week but no significant weather systems or
airmass changes on the horizon. Ensemble guidance generally keeps
temperatures in the single digits above zero for highs and single
digits below zero for lows all of next week, with a gradual warming
pattern to follow as the upper level flow looks to once again
introduce a slightly more moderate airmass as opposed to keeping the
arctic air locked in place. The GEFS/EPS/CFS all show temperatures
returning to normal values by the first week of February, however
some of this is due to uncertainty within the guidance as there is
still some significant spread. For now, expect a very gradual
warming trend especially once we leave January behind us. As for
snow chances, The GEFS never reaches above 30-40% membership
producing snow on any given day over the next couple of weeks as no
major systems look to move through the area. This could change
especially as we begin to warm up again, as any kind of thermal
gradient would be more conducive to producing some forcing for
ascent and possible snow showers.
&&
.AVIATION /12Z TAFS THROUGH 12Z FRIDAY/...
Issued at 529 AM CST Thu Jan 22 2026
The flurries that have been falling from any of the low clouds
moving through overnight will remain possible for the first 8-12
hours of the period, however no accumulation is expected and
borderline VFR/MVFR visibility worst case. Most sites will
remain VFR but could see brief MVFR cigs from the passing cloud
cover. Winds will increase to 15G25-30kts by 18z, decreasing
after 00-03z with gusts diminishing by that point as well.
KMSP...We saw a few near-misses with flurries overnight, and
this will remain a possibility today although a lower chance
than even a prob30 would suggest. Brief MVFR is possible, but
the vast majority of the period will be VFR. The winds will be
the primary concern at 300-330 around 15kts, gusting from
25-30kts by 18z.
/OUTLOOK FOR KMSP/
FRI...VFR and cold. Wind NW 5-10kts.
SAT...VFR. Wind SW 5kts.
SUN...VFR. Wind SE to W 5kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Extreme Cold Warning from 5 PM this afternoon to noon CST
Friday for Benton-Douglas-Kanabec-Mille Lacs-Morrison-
Pope-Stearns-Stevens-Todd.
Extreme Cold Watch from Friday afternoon through Saturday
morning for Anoka-Benton-Blue Earth-Brown-Carver-Chippewa-
Chisago-Dakota-Douglas-Faribault-Freeborn-Goodhue-
Hennepin-Isanti-Kanabec-Kandiyohi-Lac Qui Parle-Le Sueur-
Martin-McLeod-Meeker-Mille Lacs-Morrison-Nicollet-Pope-
Ramsey-Redwood-Renville-Rice-Scott-Sherburne-Sibley-
Stearns-Steele-Stevens-Swift-Todd-Waseca-Washington-
Watonwan-Wright-Yellow Medicine.
Extreme Cold Warning from 9 PM this evening to noon CST Friday
for Anoka-Blue Earth-Brown-Carver-Chippewa-Chisago-Dakota-
Faribault-Freeborn-Goodhue-Hennepin-Isanti-Kandiyohi-Lac
Qui Parle-Le Sueur-Martin-McLeod-Meeker-Nicollet-Ramsey-
Redwood-Renville-Rice-Scott-Sherburne-Sibley-Steele-Swift-
Waseca-Washington-Watonwan-Wright-Yellow Medicine.
WI...Extreme Cold Watch from Friday afternoon through Saturday
morning for Barron-Chippewa-Dunn-Eau Claire-Pepin-Pierce-
Polk-Rusk-St. Croix.
Extreme Cold Warning from 9 PM this evening to noon CST Friday
for Barron-Chippewa-Dunn-Eau Claire-Pepin-Pierce-Polk-
Rusk-St. Croix.
&&
DISCUSSION...TDH
AVIATION...TDHHazardous weather outlook, Jan 22, 3:05 AM CST, 6 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 305 AM CST Thu Jan 22 2026 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 230915- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 305 AM CST Thu Jan 22 2026 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. Flurries are possible today, followed by plummeting temperatures this evening and into Friday morning. Dangerous wind chills 40 below zero or colder are expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Dangerous wind chills as cold as 45 below zero are possible Friday morning, improving slightly into Saturday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
Nearby
Cold Weather Advisories in Minnesota, 2026Cold Weather Advisories in Wisconsin, 2026Every cold weather advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.